MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer report number: 2135147-2023-02309.Clinical information: crd_1025 - portico valve-in-valve retrospective registry, patient site id: (b)(6) (r753412201, r753414101).It was reported that on (b)(6) 2021, a 23mm portico valve was implanted via a valve-in-valve procedure.The previously implanted valve was a 19mm trifecta valve with aortic stenosis.On (b)(6) 2022, the patient had a stroke.Symptoms included left arm weakness.The national institute of health stroke scale (nihss) score was 2.Patient was provided physical and occupational therapy exercises.On (b)(6) 2022, the patient was discharged.On (b)(6) 2022, the patient had a stroke with nihss score of 1.On (b)(6) 2022, the magnetic resonance imaging (mri) of the head/brain indicated a stroke.Patient was provided with physical and occupational therapy.On (b)(6) 2022, the patient was discharged.No additional information was provided.
 
Additional Manufacturer Narrative
Related manufacturer report number: 2135147-2023-02309.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - portico valve-in-valve retrospective registry, patient site id: (b)(6).Subsequent to the previously filed report, additional information was received that the most patient symptoms resolved within days or weeks of onset, but apraxia of fingers is still persistent.In june 2023, a computed tomography (ct) scan was performed, and valve had thrombosis present.Hypoattenuated leaflet thickening (halt) was also observed, which was accentuated on non-coronary cusp (ncc) and right coronary cusp (rcc), along with reduced leaflet motion of ncc and rcc, grade 2 insufficiency.No additional information was provided.
 
Additional Manufacturer Narrative
An event of stroke, thrombus and hypoattenuated leaflet thickening (halt) was reported.Information from the field indicated that the site believed the stroke was related to the presence of valve thrombosis.A returned device assessment could not be performed as the device and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications, including specifications for radial force.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 medical device problem code: code 2993 removed.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16998732
Report Number2135147-2023-02310
Device Sequence Number20495332
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number7267600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age81 YR
Patient SexFemale
Patient Weight64 KG